MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. AMVISC PLUS; AID, SURGICAL, VISCOELASTIC

ANIKA THERAPEUTICS, INC. AMVISC PLUS; AID, SURGICAL, VISCOELASTIC
Lot Number D140074A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the amvisc tip shot out during a procedure and hit the patient in the eye.The facility indicated that they would be filing a medwatch report.No additional details were provided.Additional event information was received on 03/31/2017.The facility stated that the tip shot out as a result of the syringe burst while attempting to apply viscoelastic.The tip hit the patient in the left eye zonule area and the surgeon canceled the surgery, given that he no longer believed the zonules could safely hold the iol.The patient was advised to come back the following day and was told that they'd also be getting referred to a retinal specialist for the injury.

Brand Name
AMVISC PLUS
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key6789701
Report Number3007093114-2017-00011
Device Sequence Number10803916
Product Code LZP
UDI-Device Identifier07391899830605
UDI-Public07391899830605
Combination Product (Y/N)N
PMA/510(K) Number
P000046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/31/2017
Device Lot NumberD140074A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;